# SDR CA080411006

- Difficulty date: April 9, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- Make and model: Bell 407
- Aircraft time: 6,852 hours
- Engine: Allsn 250C47B
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Part number: 23063354
- Condition: Damaged
- Location: Engine
- Part time: 4,509 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

ON THE THIRD MAIN ROTOR STROBING FLIGHT OF THE MORNING AND WHILE ACCELERATING FROM 100KTS TO 120KTS, A LOW HOWLING NOISE WAS HEARD WHICH INTENSIFIED RAPIDLY AND WAS FOLLOWED IMMEDIATELY BY AN ENGINE CHIP LIGHT.  A FORCED LANDING WAS MADE TO A FIELD.  AN EXTERNAL INSP INCH BY 4 INCH PIECE OF SHEET METAL WAS FOUND BROKEN AWAY FROM THE AFT RIGHT SIDE OF THE EXHAUST STACK.  AFTER REMOVAL OF THE OUTER COMBUSTION CASE MAJOR VISIBLE DAMAGE WAS FOUND TO THE 1ST AND 2ND STAGE TURBINE BLADE TIPS.  TURBINE SECTION IS BEING SENT TO STANDARD AERO LTD FOR INSPECTION WITH ROLLS ROYCE PARTICIPATION.  1ST AND 2ND TURBINE WHEEL CYCLES ARE 2004, 3RD AND 4TH STAGE CYCLES ARE 4977.  ENGINE DATA COULD NOT BE DOWNLOADED FROM THE ECU, INDICATING MAJOR INTERNAL DAMAGE.  SEVERE VIBRATION IS SUSPECTED TO HAVE CAUSED THE EXHAUST STACK DAMAGE.
